Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 23, 2015, 12:05 AM CDT for Stephens County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 12:05 AM CDT (05:05 UTC)
- Expired
- Apr 23, 2015, 1:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 10:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 12:03 AM CDT, 2 minutes earlier.
Area forecast discussion, Apr 23, 12:03 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1203 AM CDT THU APR 23 2015 .DISCUSSION... A COMPLEX OF THUNDERSTORMS THAT EXTENDED NORTH OF A KABI /ABILENE/ TO K0F2 /BOWIE/ LINE AT 05Z WILL CONTINUE TO MOVE SOUTHEAST AT AROUND 25 KNOTS. SOME OF THIS ACTIVITY WILL AFFECT THE METROPLEX TAF SITES BETWEEN 07 AND 11Z. SOME LARGE HAIL AND STRONG GUSTY WINDS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS. THE STRONGEST STORMS ARE LIKELY TO SLIDE SOUTHWEST OF THE METROPLEX TAF SITES. WE SHOULD BE IN AN AREA OF SUBSIDENCE BEHIND THE COMPLEX THURSDAY MORNING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THURSDAY LATE AFTERNOON. HAVE PLACED VCTS IN THE METROPLEX TAF SITES 22Z THROUGH 03Z FRIDAY. EXPECT MOSTLY MVFR CEILINGS AND SOUTHEASTERLY WINDS TO PREVAIL. AT WACO...A SCATTERED SHOWER/THUNDERSTORM IS POSSIBLE THROUGH 08Z...WITH THE THUNDERSTORM COMPLEX LIKELY TO AFFECT KACT 08-11Z. EXPECT MVFR CEILINGS TO FALL TO IFR BY 08Z. CEILINGS SHOULD IMPROVE TO MVFR BY 16Z. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN MID TO LATE AFTERNOON...THUS HAVE PLACED VCTS IN THE WACO TAF FOR THE 21-02Z PERIOD. 58 && .AVIATION... /ISSUED 813 PM CDT WED APR 22 2015/ THUNDERSTORMS FOR THE REST OF THIS EVENING SHOULD BE MAINLY SOUTH OF I-20. A THUNDERSTORM COMPLEX OVER THE PANHANDLE AND SOUTH PLAINS OF WEST TEXAS IS EXPECTED TO MOVE SOUTHEAST TONIGHT... POSSIBLY APPROACHING THE METROPLEX TAF SITES AFTER 08Z. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS...HEAVY RAIN AND LARGE HAIL. EXPECT THIS ACTIVITY TO MOVE TO THE EAST OF THE METROPLEX BY 12Z. CEILINGS SHOULD FALL INTO THE MVFR CATEGORY BY 06Z AND MVFR CEILINGS SHOULD PREVAIL THROUGH MOST OF THE DAY THURSDAY. ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THURSDAY AFTERNOON INTO THE EVENING. LIGHT EAST WINDS WILL BECOME SOUTHEAST 5 TO 10 KNOTS OVERNIGHT AND INCREASE TO 10 TO 15 KNOTS THURSDAY. THUNDERSTORMS IN THE WACO AREA AT TAF ISSUANCE TIME WILL CONTINUE TO MOVE EAST. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH 03Z...WITH VCTS THROUGH MIDNIGHT /05Z/. CEILINGS MAY LOWER TO IFR BY 09Z...BUT SHOULD IMPROVE TO MVFR BY 16Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON INTO THE EVENING. OUTSIDE OF STORMS...SOUTH TO SOUTHEAST WINDS 5 TO 10 KNOTS WILL PREVAIL. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 83 69 83 66 / 60 40 40 50 10 WACO, TX 66 85 71 83 64 / 60 40 40 60 20 PARIS, TX 62 69 63 78 63 / 50 40 50 60 20 DENTON, TX 63 80 70 82 62 / 60 40 40 40 10 MCKINNEY, TX 63 77 68 82 61 / 50 40 50 50 20 DALLAS, TX 65 82 71 84 67 / 60 40 40 60 20 TERRELL, TX 65 79 71 81 64 / 50 40 50 60 20 CORSICANA, TX 66 82 71 82 66 / 50 40 40 60 30 TEMPLE, TX 67 84 71 82 64 / 60 40 40 60 20 MINERAL WELLS, TX 64 86 68 84 59 / 60 30 40 40 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/58
Hazardous weather outlook, Apr 22, 3:44 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT WED APR 22 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 PM CDT WED APR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...ESPECIALLY WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL MOVE EAST ACROSS NORTH TEXAS THROUGH THE EVENING. SEVERE WEATHER HAZARDS INCLUDE VERY LARGE HAIL... DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES ARE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN THREAT LATE THIS EVENING AND OVERNIGHT AS A SEVERE STORM COMPLEX MOVES SOUTHEAST ACROSS THE REGION. A LOCALIZED FLASH FLOOD THREAT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THURSDAY AND AGAIN ON FRIDAY. THE MAIN THUNDERSTORM HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE EACH AFTERNOON AND EVENING. AREAS OF HEAVY RAIN MAY RESULT IN LOCALIZED FLASH FLOODING. THUNDERSTORM CHANCES RETURN TO THE REGION SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF THE INTERSTATE 35 CORRIDOR THROUGH MID EVENING AND REGION WIDE FROM MID EVENING THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Apr 22, 6:59 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 3 NW GATESVILLE 31.46N 97.79W
04/22/2015 E1.50 INCH CORYELL TX PUBLICLocal storm report, Apr 22, 7:54 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT WED APR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 1 W BRUCEVILLE-EDDY 31.32N 97.25W
04/22/2015 E0.75 INCH MCLENNAN TX EMERGENCY MNGRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:28 PM CDT | Areal Flood Advisory | FWD | McLennan | 62 min |
| Apr 22, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Falls, McLennan | 45 min |
| Apr 22, 9:22 PM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 113 min |
| Apr 22, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 66 min |
| Apr 23, 12:59 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 61 min |
| Apr 23, 1:37 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| Apr 23, 1:38 AM CDT | Special Weather Statement | FWD | Eastland | 52 min |
| Apr 23, 2:29 AM CDT | Special Weather Statement | FWD | Hood | 46 min |
| Apr 23, 7:48 AM CDT | River Flood Warning | FWD | Hunt | 32 hr |
| Apr 23, 7:54 AM CDT | River Flood Warning | FWD | Collin | 18 hr |
| Apr 23, 4:19 PM CDT | Special Weather Statement | FWD | Lampasas | 26 min |
| Apr 23, 4:44 PM CDT | Special Weather Statement | FWD | Coryell | 46 min |
| Apr 23, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.